Alert archive / Oregon / Small Craft Advisories in 2016

Small Craft Advisory 99, NWS Medford, OR

October 6, 2016

NWS Medford, OR issued this small craft advisory at Oct 6, 2016, 3:06 AM PDT. It took effect at Oct 6, 2016, 8:00 PM PDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Oct 6, 2016, 3:06 AM PDT (10:06 UTC)
In effect from
Oct 6, 2016, 8:00 PM PDT
Expired
Oct 7, 2016, 5:00 PM PDT
In force
21 hr
Issued by
NWS Medford, OR

The text

As transmitted.

119 
WHUS76 KMFR 061006
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
306 AM PDT THU OCT 6 2016


PZZ370-062315-
/O.CON.KMFR.SW.Y.0106.000000T0000Z-161006T1200Z/
/O.NEW.KMFR.SC.Y.0099.161007T0600Z-161008T0000Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
306 AM PDT THU OCT 6 2016

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 5 AM PDT EARLY THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 PM
PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT
FRIDAY. 

* WINDS...BECOMING SOUTH 10 TO 20 KT THIS EVENING AND INCREASING
  TO 15 TO 25 KT OVERNIGHT. SOUTH WINDS WILL LOWER TO 10 TO 15 KT
  FRIDAY AFTERNOON.

* SEAS...WEST-NORTHWEST SWELL 10 FT AT 11 SECONDS WILL SUBSIDE TO
  8 FT EARLY THIS MORNING. STEEP SEAS OF 6 TO 8 FEET WILL DEVELOP
  TONIGHT AND CONTINUE THROUGH FRIDAY AFTERNOON.

* AREAS AFFECTED...STEEP SEAS HAZARDOUS TO SMALL CRAFT WILL
  CONTINUE FOR ALL AREAS THROUGH EARLY THIS MORNING. STEEP
  HAZARDOUS SEAS WILL AGAIN DEVELOP LATE THIS EVENING THROUGH
  FRIDAY AFTERNOON AND IMPACT MOST ALL OF THE AREA.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$

PZZ350-062315-
/O.CON.KMFR.SW.Y.0106.000000T0000Z-161006T1200Z/
/O.NEW.KMFR.SC.Y.0099.161007T1200Z-161008T0000Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
306 AM PDT THU OCT 6 2016

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 5 AM PDT EARLY THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 5 PM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 5 PM PDT FRIDAY. 

* WINDS...BECOMING SOUTH 10 TO 15 KT LATE THIS EVENING THEN
  INCREASING TO 15 TO 25 KT EARLY FRIDAY MORNING. SOUTH WINDS WILL
  LOWER TO 10 TO 15 KT FRIDAY AFTERNOON.

* SEAS...WEST-NORTHWEST SWELL 10 AT 11 SECONDS WILL SUBSIDE TO 8
  FEET BY EARLY THIS MORNING.STEEP SEAS OF 7 TO 8 FEET WILL
  DEVELOP EARLY FRIDAY MORNING AND CONTINUE THROUGH FRIDAY
  AFTERNOON.

* AREAS AFFECTED...SEAS WILL BE HAZARDOUS TO SMALL CRAFT OVER THE
  ENTIRE AREA THROUGH EARLY THIS MORNING...THEN SEAS HAZARDOUS TO
  SMALL CRAFT WILL IMPACT THE WATERS FROM BANDON NORTHWARD ON
  FRIDAY.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$

PZZ356-376-061200-
/O.CON.KMFR.SW.Y.0106.000000T0000Z-161006T1200Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
306 AM PDT THU OCT 6 2016

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 5 AM PDT EARLY THIS MORNING...

* SEAS...WEST-NORTHWEST SWELL 10 FT AT 11 SECONDS WILL SUBSIDE TO
  9 FT EARLY THIS MORNING...THEN LOWER TO 6 FT BY THIS AFTERNOON.

* AREAS AFFECTED...SEAS WILL BE HAZARDOUS TO SMALL CRAFT OVER THE
  ENTIRE AREA THROUGH EARLY THIS MORNING.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
3 follow-up statements
683 
WHUS76 KMFR 062129
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
229 PM PDT THU OCT 6 2016

PZZ370-071030-
/O.EXT.KMFR.SC.Y.0099.161007T0300Z-161008T0000Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
229 PM PDT THU OCT 6 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO
5 PM PDT FRIDAY...

* WINDS...SOUTH 15 TO 25 KT...LOWERING TO 10 TO 15 KT BY FRIDAY
  AFTERNOON.

* SEAS...STEEP AND CHOPPY AT 6 TO 9 FEET.

* AREAS AFFECTED...STEEP SEAS AND GUSTY WINDS WILL IMPACT NEARLY
  ALL OF THE AREA.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$

PZZ350-071030-
/O.EXT.KMFR.SC.Y.0099.161007T0900Z-161008T0000Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
229 PM PDT THU OCT 6 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 AM TO 5 PM PDT
FRIDAY...

* WINDS...SOUTH 15 TO 25 KT...LOWERING TO 10 TO 15 KT BY FRIDAY
  AFTERNOON.

* SEAS...STEEP AND CHOPPY AT 6 TO 8 FEET.

* AREAS AFFECTED...STRONGEST WINDS AND STEEPEST SEAS WILL BE FROM
  BANDON NORTHWARD.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$

MAS

HTTP://WWW.WEATHER.GOV/MEDFORD
099 
WHUS76 KMFR 070944
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
244 AM PDT FRI OCT 7 2016


PZZ370-080000-
/O.CON.KMFR.SC.Y.0099.000000T0000Z-161008T0000Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
244 AM PDT FRI OCT 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

* WINDS...SOUTH 15 TO 25 KT...LOWERING TO 10 TO 15 KT THIS AFTERNOON.

* SEAS...STEEP AND CHOPPY AT 6 TO 9 FEET.

* AREAS AFFECTED...STEEP SEAS AND GUSTY WINDS WILL IMPACT NEARLY 
  ALL OF THE AREA. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$

PZZ350-080000-
/O.CON.KMFR.SC.Y.0099.000000T0000Z-161008T0000Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
244 AM PDT FRI OCT 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

* WINDS...SOUTH 15 TO 25 KT...LOWERING TO 10 TO 15 KT BY THIS AFTERNOON.

* SEAS...STEEP AND CHOPPY AT 6 TO 8 FEET.

* AREAS AFFECTED...STRONGEST WINDS AND STEEPEST SEAS WILL BE 
  FROM BANDON NORTHWARD. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
666 
WHUS76 KMFR 072122
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
222 PM PDT FRI OCT 7 2016

PZZ370-080000-
/O.CON.KMFR.SC.Y.0099.000000T0000Z-161008T0000Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
222 PM PDT FRI OCT 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

* SEAS...STEEP AT 6 TO 9 FEET.

* AREAS AFFECTED...STEEP SEAS WILL IMPACT NEARLY ALL OF THE AREA.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$

PZZ350-080000-
/O.CON.KMFR.SC.Y.0099.000000T0000Z-161008T0000Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
222 PM PDT FRI OCT 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

* SEAS...STEEP AT 6 TO 8 FEET.

* AREAS AFFECTED...STRONGEST WINDS AND STEEPEST SEAS WILL BE 
  FROM BANDON NORTHWARD. 

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this small craft advisory went out at Oct 5, 10:05 PM PDT, 5 hours 1 minute earlier.

Area forecast discussion, Oct 5, 10:05 PM PDT, 5 hours 1 minute before
Area Forecast Discussion
National Weather Service Medford OR
1005 PM PDT WED OCT 5 2016

.DISCUSSION...Showers have pretty much tapered off this evening and
models show that they continue do do so inland through the early
morning with the lessening of lapse rates inland post sunset. The
next round coming onshore tomorrow continues on track and have left
the post 18Z timeframe intact.

PREVIOUS DISCUSSION...There are still plenty of showers around west
of the Cascades, but showers are starting to diminish this afternoon.
Rainfall amounts were pretty close to what we expected, with 24
hour amounts coming in around and inch along the coast and lesser
amounts inland. The heaviest total comes from a location in the
mountains near Brookings with 1.60 inches. In Medford, we've only
managed 0.06 inch so far, but we're usually one of the driest
locations on the west side, so this is not surprising. There were
also decent amounts in the Cascades, as well, with many locations
picking up a half inch or more of liquid, most of which fell as
snow above about 6,500 feet. The east side had some showers, but
not nearly as much accumulation.

The bulk of the shower activity is starting to swing through the
Cascades and over to the east side. Showers continue to diminish
as they cross the Cascades, but we will see showers through the
evening. We will also continue to see showers through the evening
on the west side, but most of them will be flying under the radar.

Showers diminish tonight, but there will still be lots of our
typical post-frontal clouds around. It should remain mixed enough
to preclude any fog formation tonight.

High clouds from the next system can be seen advancing toward us
between 130W and 140W. The bulk of rainfall with this system will
be to our north tomorrow into Friday, but it will be close enough
that we had to raise pops over northern areas. After that, a weak
ridge builds over the PacNW resulting in drier and warmer weather
over the weekend and into early next week. This break will be
short-lived, though, as the models continue to advertise a series
of very wet systems moving into our area starting as early as
Tuesday and possibly lasting all week. In fact, both the ECMWF and
GFS are showing the potential for a significant atmospheric river
impinging on us by late next week into the weekend. This is a bit
far off to get specific, but confidence continues to grow that
we'll turn quite wet later next week. -Wright

&&

.AVIATION...06/00Z TAF CYCLE...Through this evening over Southwest
Oregon, expect VFR and areas of MVFR CIGS in showers, with MVFR CIGS
and terrain obscuration most prevalent along the coast eastward into
the Southern Oregon Cascades where showers will be numerous to
widespread. An isolated thunderstorm cannot be ruled out.

Showers will be isolated to scattered east of the Cascades and over
Northern California this evening. Flight condtions will be mainly
VFR, but with areas of terrain obscured and local MVFR CIGS.

Overnight through Thursday morning, MVFR is expected at most valley
locations, with IFR developing along and near the coast. A
few inland locations may also have IFR between 09z and 17Z as
high pressure builds in.

Thursday afternoon, overall, expect VFR with little or no
precipitation. -Spilde

Note: The ceilometer at FAA site KOTH is out of service, so there
will be no ceiling observations available generally between the
hours of 04Z and 14Z.

&&

.MARINE...Updated 230 PM PDT Wednesday, October 5, 2016...
High and steep northwest swell will persist this evening, then will
gradually subside below 10 feet overnight into Thursday morning. A
frontal system is expected to graze the area Thursday night into
Friday with south to southwest winds and seas increasing slightly
across the north. Winds and seas should be near or just below small
craft advisory levels. Then, high pressure will build in late this
week into this weekend with mostly light to moderate northerly winds
and low seas. Extended guidance is showing another big pattern
change next week. Models suggest several fronts will move into the
area bringing periods of moderate to heavy rainfall with bouts of
strong winds and high seas. Changes are likely to begin Tuesday,
then last right into next weekend. Stay tuned for details! -Spilde

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...None.

CA...None.

Pacific Coastal Waters...Small Craft Advisory for hazardous seas
     until 5 AM PDT Thursday for PZZ350-356-370-376.
     Hazardous Seas Warning until 5 PM PDT this afternoon for PZZ370.

Nearby

Small Craft Advisories in Oregon, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.